Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Vanishing conditions for the simplicial volume
of compact complex varieties


Author: Marina Ville
Journal: Proc. Amer. Math. Soc. 124 (1996), 987-993
MSC (1991): Primary 14C20, 14D05, 14F35, 14F45, 20F32, 32S50, 55N35
DOI: https://doi.org/10.1090/S0002-9939-96-02652-4
MathSciNet review: 1246538
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Gromov has defined a notion of simplicial volume: it is a topological invariant for compact manifolds which is closely related to the fundamental group. We investigate here the relevance of this notion in the realm of complex varieties.


References [Enhancements On Off] (What's this?)

  • [Ba] D. Barlet, Espace analytique réduit des cycles analytiques complexes compacts d'un espace analytique complexe de dimension finie, Fonctions de Plusieurs Variables Complexes (Séminaire François Norguet 1974--75), Lecture Notes in Math., vol. 482, Springer-Verlag, Berlin and New York, 1975, pp. 1--158. MR 53:3347
  • [Gr] F. Greenleaf, Invariant means on topological groups, Van Nostrand & Reinhold, Princeton, NJ, 1969. MR 40:4776
  • [Go-McPh] M. Goretsky and R. MacPherson, Stratified Morse Theory, Springer-Verlag, 1988.
  • [Gro] M. Gromov, Volume and bounded cohomology, Inst. Hautes Études Sci. Publ. Math. 56 (1982), 1--99. MR 84h:53053
  • [Hu-Wa] W. Hurewicz and H. Wallman, Dimension theory, Princeton Univ. Press, Princeton, NJ, 1941. MR 3:312b
  • [Lj] S. Lojasiewicz, Triangulation of semi-analytic sets, Ann. Scuola Norm. Sup. Pisa Ser. III 18 (1964), 449--474. MR 30:3478

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 14C20, 14D05, 14F35, 14F45, 20F32, 32S50, 55N35

Retrieve articles in all journals with MSC (1991): 14C20, 14D05, 14F35, 14F45, 20F32, 32S50, 55N35


Additional Information

Marina Ville
Email: ville@orphee.polytechnique.fr

DOI: https://doi.org/10.1090/S0002-9939-96-02652-4
Keywords: Simplicial volume, complex variety, fundamental group, bounded cohomology
Received by editor(s): July 31, 1992
Received by editor(s) in revised form: September 30, 1993
Communicated by: Peter Li
Article copyright: © Copyright 1996 American Mathematical Society

American Mathematical Society